Does Latuda help the severe depression associated with Bi Polar Disorder?

Answers (1)

18 Oct 2011

Hey Dave, usually latuda is used for the treatment of schizophrenia, that is the manufacturer's stated purpose for the drug, but it appears that some psychiatrists use it as an off-label drug for bipolar disorder. But it has not yet gained FDA approval for primary treatment of bipolar, so it's hard to venture a guess as to it's effectiveness for severe depression.

Votes: +0
Anonymous 19 Oct 2011

Hi Dave, Dave here, slattery is so correct in her answer! There are far better drugs out there than Latuda. For one it has to many side effects. Are you seeing a Psychiatrists or a General Doctor? If not You really need to see a Psychiatrists. A Lot of GP's are prescribing these very powerful drugs and do not have the special knowledge to handle these drugs. Good Luck Dave C

Anonymous 19 Oct 2011

Hi Dave, Dave C here again. Welcome to the group! I am Bipolar-2. You sound new to bipolar disease, I call it disease, not a disorder. I just wanted to expand a little as an after thought to my last answer. This support group you have found here has literally changed my life, in so many positive ways. Feel free to ask any question even if you think it is unimportant! By you asking a question helps me, in dealing with my bipolar"Disease". One thing, do as much reading as you can about bipolar. Most of all research what ever drugs they may want to put you on. You can do that right here Drugs.com. Many times as everyone will tell you, it takes a while to find the correct drug for you. But do research in any drug they may give you, so will be fully informed of all aspects of that particular drug. (my personal opinion) there are better drugs available for bipolar "Disease". So glad you joined our group, use it allot. There are some brilliant and knowledgeable people here, and years of experience to draw from. Hang in Dave C

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar questions

Has anyone has problems with night terrors?

I am a DAV/Ret. Marine, I served 22yrs and Retired in Jan04. I was diagnosed with, PTSD,Bipolar Disorder(borderline personality disorder),Major ...

14 answers 25 Aug 2009

Borderline Personality Disorder?

Has anybody else been on this medication for BPD? Everything I read is about Bipolar Disorder, but my Doctor's told me this was a common one for ...

2 answers 29 Mar 2010

Latuda - To the last person who commented?

Can you explain the function of the Topamax? I am experiencing weight gain with each one of these anti-depressents. Seroquil worked the best for me; ...

1 answer 9 Mar 2012

When you take Latuda is it necessary to have a 350 calorie meal or could I have less?

Or could it be 175 calories for full effect. Also would this be less impact on the D2 receptor (restless movements)Thank you for your help.

1 answer 30 Apr 2012

Do the side effects from Latuda decrease over time?

I am being treated for severe Bi-Polar depression and recently started Latuda. I have experienced drooling and hyper-salivation to the point of ...

2 answers 25 Oct 2013